What is the definition of Drug Induced Dyskinesia?

Drug induced dyskinesia is an involuntary movement disorder. Signs and symptoms include repetitive and irregular motions of the mouth, face, limbs and/or trunk. Treatment with antipsychotic drugs and levodopa (commonly used to treat Parkinson disease) are well recognized causes of drug-induced dyskinesia. Dyskinesia develops in around 40% of people with Parkinson's disease who have been on levodopa treatment for four to six years. Tardive dyskinesia is a severe form of drug-induced dyskinesia due to antipsychotic treatments. Tardive dyskinesia develops in 5% of people per year of treatment.

What are the alternative names for Drug Induced Dyskinesia?

  • Dyskinesia, drug induced

What are the causes for Drug Induced Dyskinesia?

The following medications have caused drug-induced dyskinesia in some individuals:

  • Levodopa
  • Chlorpromazine
  • Fluphenazine
  • Haloperidol
  • Trifluoperazine
  • Flunarizine (Sibelium)
  • Metoclopramide
  • Prochlorperazine
  • Condition: Rosette-Forming Glioneural Tumor (RGNT) of Fourth Ventricle
  • Journal: Neurosciences (Riyadh, Saudi Arabia)
  • Treatment Used: Emergent Ventriculostomy and Total Surgical Resection
  • Number of Patients: 1
  • Published —
This case report describes an 18-year-old female diagnosed with a rosette-forming glioneural tumor (RGNT) of the fourth ventricle treated with an emergent ventriculostomy and total surgical resection.
  • Journal: Tremor and other hyperkinetic movements (New York, N.Y.)
  • Published —
Stereotypy with Parkinsonism as a Rare Sequelae of Dengue Encephalitis: A Case Report and Literature Review.